Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 28, 2014, 02:03:41 AM

Login with username, password and session length


Members
  • Total Members: 24072
  • Latest: Esfesf
Stats
  • Total Posts: 647677
  • Total Topics: 49358
  • Online Today: 157
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 122
Total: 124

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: truvada+sustiva and kidney  (Read 1651 times)

0 Members and 1 Guest are viewing this topic.

Offline jdn

  • Member
  • Posts: 11
truvada+sustiva and kidney
« on: June 05, 2008, 07:40:49 AM »
Hello everyone.
It's been a couple months I've started the treatment.
In the last week or two I've been having this feeling of light burning in my right kidney (or I believ is my right kidney) My doctor says this has nothing to do with my regimen. I'm just writing to see whether anyone here has experienced this sensation after starting my drugs.
I know this is quite general, and that I should just get a lab work done, but I guess I've finnally started to be open enough to write in this forum, so I'd like to contact people.
Thanks in advance for your comments.
take care
j

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: truvada+sustiva and kidney
« Reply #1 on: June 05, 2008, 09:11:19 AM »
1. Kidney problems are known to happen with tenofovir, one of the drugs in Truvada, so checking your kidneys is appropriate

2. In 2007 there were some case reports of kidney stones that contained high levels of Sustiva, so this may be a rare side, but good enough for me, personally, to have a check-up.

Of course, it could be something else altogether, not your HIV treatment, so yes, you need to get this looked at, get labs done etc.

>Hello<

- matt
"The object is to be a well patient, not a good patient"

Offline Peter Staley

  • Member
  • Posts: 1,337
  • Founder & Advisory Editor, AIDSmeds.com
    • AIDSmeds.com
Re: truvada+sustiva and kidney
« Reply #2 on: June 05, 2008, 09:15:18 AM »
J -- I'm glad you're opening up in here!

I think your doc is right.  If you had any issue with your kidneys, it would show up on your standard blood tests.

Then again, this burning sensation you are having shouldn't be ignored, especially if it doesn't go away.  Keep asking your doc about it.  Having never experienced a similar sensation, I have no idea what it might be.

Peter Staley
Founder
AIDSmeds.com

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: truvada+sustiva and kidney
« Reply #3 on: June 05, 2008, 06:54:37 PM »
Re:standard bloodwork, perhaps...it depends what the clinic tests for

My clinic don't do bloodwork for kidney function unless a urine dipstick test shows up problems (bad protocol, we's having discussions...)

Mr Barcelona, get a glomular filtration rate, blood creatinine, blood pressure, and urine analysis done

- matt
"The object is to be a well patient, not a good patient"

Offline jdn

  • Member
  • Posts: 11
Re: truvada+sustiva and kidney
« Reply #4 on: June 06, 2008, 04:19:56 AM »
Hello Matt and Peter, thanks for your replies
Matt I'll ask my doctor about this particular labwork, whether they do it or not and if not ask for them
 :)
Today I  feel less burning... but anyway I'll check
Hopefully nothing is going on and my decision of finally taking pills  outweighs the risks....
I've never taking pills in my life,  well just a couple of aspirinas, and this that I'm doing is too much for me at once...Oh well, life is like that you promised yourself you'll  never drink water from this fountain and later on you find yourself on your knees swallowing tones of it!!!
thanks a see you around

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.